MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5 F DL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER, 5 F DL, 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Catalog Number CK000688
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a frayed wire was confirmed, and the cause appeared to be use related.One 3cg stylet was returned for investigation.The power picc was not returned for investigation.The stylet had been retracted through the septum on the t-lock extension set and the section of core wire proximal to the extension set was coiled.The white insulated wire was not bundled in its packaged state.The twist clip was still attached to the white insulated wire.Two tears were observed in the white insulated wire and approximately 8mm of the underlying wire were exposed in each location.A microscopic examination revealed that the tears in the insulation were rough and granular.Impressions were observed in the white insulation.This type of damage can occur if the bundled wire is forcibly straightened with the twist clip still attached.Due to the condition of the sample, it appeared that the damage occurred during use.A lot history review (lhr) of recn2901 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The facility reported that the 3cg wire was noted to be frayed in two places during placement of the device.It was stated that there was no patient harm.

Brand Name
POWERPICC SOLO CATHETER, 5 F DL, 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7539196
Report Number3006260740-2018-01062
Device Sequence Number204624
Product Code LJS
UDI-Device Identifier00801741136542
UDI-Public(01)00801741136542
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCK000688
Device Lot NumberRECN2901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1